Hey friends!Have had 48 hours off Gleevec,never felt better,however now am starting Sprycel...realise have been very depressed when on Gleevec so am going to start on low dose Zoloft or maybe Zyban to counteract Sprycel sides if need be...Question is,how many of us take antidepressants as well as CML meds and if so,which ones?Hope it’s ok to ask this...much thanks as usual
You are here
Antidepressants with CML meds?
Tanya - PLEASE wait and see. Prophylactic antidepressants??!!?? If you are not on them now, do not start. If you feel better because you have stopped the Gleevec, it is entirely possible the depression was caused by Gleevec and will not return or be present when on Sprycel. That was my experience, so it is possible for it to be yours, also, correct? Maybe? Why not wait and see how you feel on Sprycel AFTER YOU START IT? If the depression returns on Sprycel, by all means ask for help. People do indeed take antidepressants while on TKI's; I will let those experienced in this reply. In the meantime, if you are not taking antidepressants right now, just make a clean start with Sprycel and expect to feel better, not worse. Some things take time, but here's what I noticed in the very first week off Gleevec and on Sprycel: periorbital edema almost completely gone, facial edema ditto, zero nausea, zero malaise, zero diarrhea. Not feeling lousy and looking much better helped lay the groundwork for mood lifting, although it took a few months and therapy. But never again the near suicidal depression. Depression on imatinib is rare, but it does happen.
Thanks once again Kat,won’t start antidepressants yet,took 50mg Sprycel last night,woke feeling weird but hopefully it’s doing what it needs do...End of day one on sprycel and I feel shit on 50 mg.Taking everything I can to feel better,painkillers,every vitamin under the sun BLAH!God a drink would help!Hope it improves with time...realised when on no meds for 48 hours how much they were impacting me.Food for thought...God Bless you all 🙂
I don't want to be a nag, nor do I want to set myself up as some kind of expert, but I kinda feel sorry for a tummy that has to manage "taking everything I can to feel better, painkillers [and] every vitamin under the sun" along with a new drug, Sprycel. I think I might feel like shit, too. Just a gentle suggestion here: could you take a week off from EVERYTHING but Sprycel and see how it goes? No diet changes either? Just live and go about your business - try to fill your mind and your day with things you like. Try it for a week?
Kat,don’t know if I can do it!esp the vitamin side of things but will try cut them down for a week at least.At this stage I much preferred a Glivec to Sprycel as my current mental state is morbid!Only has 2 50 mg Sprycel at night this far but will give it bit longer before I change back. Thanks Kat x
Hi Tanya, I don’t know what your mental health was prior to being diagnosed with CML but I can give you a little bit of information on what I went thru in my life and why I went on an antidepressant. When I was diagnosed with breast cancer when I was 51 I was so depressed and anxious I could not function in a normal life. I had repetiitive anxious thoughts, cried all the time and wanted to stay in bed. I had also been through several very traumatic events in my life at the time. Several months later I decided to go on Lexapro 30 mg . For me it was a life saver. Depression and medications still have a stigma which is sad. Everyone has to decide for themselves what level their depression is. All this being said I would definitely wait for awhile to see if your mood will improve once on Sprycel. I also highly recommend talk therapy because studies have shown the benefits. It is always better not to take the medicine if you can do without it but if you can’t function then it’s ok to try it. I do not recommend mixing pain killers and antidepressants. When being diagnosed with CML last year I still remained on Lexapro at 10 mg. and have had no problems. It’s hard once you start the antidepressants to come off them but it certainly is possible always under Doctor supervision because you can not stop them abruptly, always should be tapered. In my case when I tried, my depression worsened. Again if possible wait a few weeks to see how your mood does being on the Sprycel. Even when you start the antidepressant it will take a few weeks at least to kick in. Love and hugs Dawn
Thank you for all of that Dawn... will try wait and see if mood improves on sprycel but the anxiety currently is unbearable!trying not to take too much else(was taking vitamin D,B vitamins,Ginseng,MACA powder and a bit of panadeine forte but now will try just take Dprycrl 50 mg at night with Tumeric and Magnesium and only that...Anxiety is horrible thing,can’t live with it and will go back to drinking if I could do so sensibly...Much love for your comments and help Dawn x
I second everything Dawn so helpfully added. Have you had your vitamin D, B, and Magnesium levels tested and found you were deficient? If not, they are a waste of money and stomach acid. However, they would not hurt with Sprycel, although as I said, it's a lot for your stomach and liver and kidneys to manage. Turmeric is controversial, but certainly would not make you feel lousy. I would definitely drop the Ginseng and the MACA. Why are you taking codeine?!! (panadeine forte) Do you have an alcohol recovery support group?
dont know where you get vitamin levels tested? Maca was for menopausal symptoms,panadeine forte was an excuse to take something...will stop now plus the rest.feel clarity regarding what I should do to see if Sprycel is going to work.and I am grateful to you both!Have moved house recently as well so am re establishing myself in AA group here.I hope you are all travelling well!Much love!
Your primary care doctor can order the tests, and I don't see any reason why not to - you want to be in the best nutritionally healthy condition you can be in order to help the Sprycel help you. It will give you peace of mind (and save on buying out the pharmacy!) Your onc might help here, as well. I would stay away from the other stuff. Sounds good on the AA. Hang in there - things will get better!